Alert archive / Virginia / Coastal Flood Statements in 2012
Coastal Flood Statement 9, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Jun 5, 2012, 4:42 AM EDT for Dorchester County, Somerset County, Wicomico County, Maryland; 5 counties in Virginia. It took effect at Jun 5, 2012, 9:00 PM EDT. It was in force for 47 min.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2012, 4:42 AM EDT (08:42 UTC)
- In effect from
- Jun 5, 2012, 9:00 PM EDT
- Expired
- Jun 5, 2012, 9:47 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northumberland County, VA
The radar
The Norfolk radar (KAKQ), 119 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
599 WHUS41 KAKQ 050842 CFWAKQ URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 442 AM EDT TUE JUN 5 2012 MDZ024-025-VAZ099-100-051645- /O.NEW.KAKQ.CF.Y.0005.120606T0000Z-120606T0500Z/ INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 442 AM EDT TUE JUN 5 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY. * TIMING...BETWEEN 8 PM AND 1 AM. * IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE ATLANTIC COAST SIDE OF THE LOWER EASTERN SHORE. THE HIGH TIDE AT OCEAN CITY THIS EVENING IS AT 957 PM. FORECAST WATER LEVEL IS ABOUT 4.5 FT MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. THE HIGH TIDE AT KIPTOPEKE THIS EVENING IS AT 1021 PM. FORECAST WATER LEVEL IS ABOUT 4.5 FT MLLW...OR ABOUT 1 FT ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES... AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ NCZ017-102-VAZ095-097-098-051645- /O.NEW.KAKQ.CF.Y.0005.120606T0000Z-120606T0500Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- CHESAPEAKE-VIRGINIA BEACH- 442 AM EDT TUE JUN 5 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY. * TIMING...BETWEEN 8 PM AND 1 AM. * IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE VIRGINIA ATLANTIC COAST...CURRITUCK OUTER BANKS...AND PORTIONS OF THE LOWER CHESAPEAKE BAY. THE HIGH TIDE AT SEWELLS POINT THIS EVENING IS AT 1058 PM. FORECAST WATER LEVEL IS ABOUT 4.5 FT MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. THE HIGH TIDE AT DUCK THIS EVENING IS AT 906 PM. FORECAST WATER LEVEL IS ABOUT 5.6 FT MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES... AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ VAZ077-078-084>086-091-093-094-096-051645- /O.NEW.KAKQ.CF.S.0009.120606T0000Z-120606T0500Z/ NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK- 442 AM EDT TUE JUN 5 2012 ...ELEVATED TIDE LEVELS EXPECTED DURING HIGH TIDE THIS EVENING... * TIMING...HIGH TIDE THIS EVENING IS EXPECTED TO APPROACH MINOR TIDAL FLOODING THRESHOLDS ALONG THE WEST SIDE OF THE CHESAPEAKE BAY. * IMPACTS...VERY MINOR NUISANCE FLOODING IS POSSIBLE. $$ TG
3 follow-up statements
966 WHUS41 KAKQ 051420 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1020 AM EDT TUE JUN 5 2012 MDZ024-025-VAZ099-100-052230- /O.CON.KAKQ.CF.Y.0005.120606T0000Z-120606T0500Z/ INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 1020 AM EDT TUE JUN 5 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY... * TIMING...BETWEEN 8 PM AND 1 AM. * IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE ATLANTIC COAST SIDE OF THE LOWER EASTERN SHORE. THE HIGH TIDE AT OCEAN CITY THIS EVENING IS AT 957 PM. FORECAST WATER LEVEL IS ABOUT 4.3 FT MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. THE HIGH TIDE AT KIPTOPEKE THIS EVENING IS AT 1021 PM. FORECAST WATER LEVEL IS ABOUT 4.6 FT MLLW...OR ABOUT 1 FT ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES... AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ NCZ017-102-VAZ095-097-098-052230- /O.CON.KAKQ.CF.Y.0005.120606T0000Z-120606T0500Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- CHESAPEAKE-VIRGINIA BEACH- 1020 AM EDT TUE JUN 5 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY... * TIMING...BETWEEN 8 PM AND 1 AM. * IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE VIRGINIA ATLANTIC COAST...CURRITUCK OUTER BANKS...AND PORTIONS OF THE LOWER CHESAPEAKE BAY. THE HIGH TIDE AT SEWELLS POINT THIS EVENING IS AT 1058 PM. FORECAST WATER LEVEL IS ABOUT 4.6 FT MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. THE HIGH TIDE AT DUCK THIS EVENING IS AT 906 PM. FORECAST WATER LEVEL IS ABOUT 5.6 FT MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES... AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ VAZ077-078-084>086-091-093-094-096-052230- /O.CON.KAKQ.CF.S.0009.120606T0000Z-120606T0500Z/ NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK- 1020 AM EDT TUE JUN 5 2012 ...ELEVATED TIDE LEVELS EXPECTED DURING HIGH TIDE THIS EVENING... * TIMING...HIGH TIDE THIS EVENING IS EXPECTED TO APPROACH MINOR TIDAL FLOODING THRESHOLDS ALONG THE WEST SIDE OF THE CHESAPEAKE BAY. * IMPACTS...VERY MINOR NUISANCE FLOODING IS POSSIBLE. $$
933 WHUS41 KAKQ 051932 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 332 PM EDT TUE JUN 5 2012 MDZ024-025-VAZ099-100-060345- /O.CON.KAKQ.CF.Y.0005.120606T0000Z-120606T0500Z/ INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 332 PM EDT TUE JUN 5 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY... * TIMING...BETWEEN 8 PM AND 1 AM. * IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE ATLANTIC COAST SIDE OF THE LOWER EASTERN SHORE. THE HIGH TIDE AT OCEAN CITY THIS EVENING IS AT 957 PM. FORECAST WATER LEVEL IS ABOUT 4.3 FT MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. THE HIGH TIDE AT KIPTOPEKE THIS EVENING IS AT 1021 PM. FORECAST WATER LEVEL IS ABOUT 4.7 FT MLLW...OR ABOUT 1 FT ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES... AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ NCZ017-102-VAZ095-097-098-060345- /O.CON.KAKQ.CF.Y.0005.120606T0000Z-120606T0500Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- CHESAPEAKE-VIRGINIA BEACH- 332 PM EDT TUE JUN 5 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY... * TIMING...BETWEEN 8 PM AND 1 AM. * IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE VIRGINIA ATLANTIC COAST...CURRITUCK OUTER BANKS...AND PORTIONS OF THE LOWER CHESAPEAKE BAY. THE HIGH TIDE AT SEWELLS POINT THIS EVENING IS AT 1058 PM. FORECAST WATER LEVEL IS ABOUT 4.7 FT MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. THE HIGH TIDE AT DUCK THIS EVENING IS AT 906 PM. FORECAST WATER LEVEL IS ABOUT 5.9 FT MLLW...OR ABOUT 1.5 FT ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES... AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ MDZ021>023-060345- /O.EXB.KAKQ.CF.S.0009.120606T0400Z-120606T1100Z/ DORCHESTER-WICOMICO-SOMERSET- 332 PM EDT TUE JUN 5 2012 ...ELEVATED TIDE LEVELS EXPECTED DURING HIGH TIDE THIS EVENING... * TIMING...HIGH TIDE THIS EVENING/OVERNIGHT IS EXPECTED TO APPROACH MINOR TIDAL FLOODING THRESHOLDS ALONG THE EAST SIDE OF THE CHESAPEAKE BAY. * IMPACTS...VERY MINOR NUISANCE FLOODING IS POSSIBLE. $$ VAZ077-078-084>086-091-093-094-096-060345- /O.EXT.KAKQ.CF.S.0009.120606T0100Z-120606T0800Z/ NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK- 332 PM EDT TUE JUN 5 2012 ...ELEVATED TIDE LEVELS EXPECTED DURING HIGH TIDE THIS EVENING... * TIMING...HIGH TIDE THIS EVENING/OVERNIGHT IS EXPECTED TO APPROACH MINOR TIDAL FLOODING THRESHOLDS ALONG THE WEST SIDE OF THE CHESAPEAKE BAY. * IMPACTS...VERY MINOR NUISANCE FLOODING IS POSSIBLE. $$
428 WHUS41 KAKQ 060147 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 947 PM EDT TUE JUN 5 2012 MDZ021>023-061000- /O.CAN.KAKQ.CF.S.0009.120606T0400Z-120606T1100Z/ /O.EXB.KAKQ.CF.Y.0005.120606T0400Z-120606T1100Z/ DORCHESTER-WICOMICO-SOMERSET- 947 PM EDT TUE JUN 5 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * TIMING...HIGH TIDE THIS EVENING/OVERNIGHT IS EXPECTED TO APPROACH MINOR TIDAL FLOODING THRESHOLDS ALONG THE EAST SIDE OF THE CHESAPEAKE BAY. * IMPACTS...MINOR COASTAL FLOODING IS EXPECTED AROUND TIME OF HIGH TIDE OVERNIGHT...MAINLY ALONG SOUTHERN AND SOUTHEASTERN FACING SHORELINES. THE HIGH TIDE AT BISHOPS HEAD IS AT 313 AM. FORECAST WATER LEVEL IS ABOUT 4.1 TO 4.3 FT MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES... AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ VAZ077-078-084>086-091-093-094-096-060500- /O.CAN.KAKQ.CF.S.0009.000000T0000Z-120606T0800Z/ /O.EXA.KAKQ.CF.Y.0005.000000T0000Z-120606T0500Z/ NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK- 947 PM EDT TUE JUN 5 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... * TIMING...HIGH TIDE THIS EVENING/OVERNIGHT IS EXPECTED TO APPROACH MINOR TIDAL FLOODING THRESHOLDS ALONG THE WEST SIDE OF THE CHESAPEAKE BAY. * IMPACTS...MINOR COASTAL FLOODING IS EXPECTED AROUND TIME OF HIGH TIDE. HIGH TIDE AT WINDMILL POINT IS AT 1242 AM. HIGH TIDE AT JAMESTOWN IS AT 201 AM. HIGH TIDE AT LEWISETTA IS AT 326 AM. FORECAST WATER LEVEL IS ABOUT 1 TO 1.5 FT ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES... AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ MDZ024-025-VAZ099-100-060500- /O.CON.KAKQ.CF.Y.0005.000000T0000Z-120606T0500Z/ INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 947 PM EDT TUE JUN 5 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... * TIMING...BETWEEN 10 PM AND 1 AM. * IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE ATLANTIC COAST SIDE OF THE LOWER EASTERN SHORE. THE HIGH TIDE AT OCEAN CITY THIS EVENING IS AT 957 PM. FORECAST WATER LEVEL IS ABOUT 4.3 FT MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. THE HIGH TIDE AT KIPTOPEKE THIS EVENING IS AT 1021 PM. FORECAST WATER LEVEL IS ABOUT 4.7 FT MLLW...OR ABOUT 1 FT ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES... AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ NCZ017-102-VAZ095-097-098-060500- /O.CON.KAKQ.CF.Y.0005.000000T0000Z-120606T0500Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- CHESAPEAKE-VIRGINIA BEACH- 947 PM EDT TUE JUN 5 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT WEDNESDAY... * TIMING...BETWEEN 10 PM AND 1 AM. * IMPACTS...MINOR COASTAL FLOODING IS EXPECTED ALONG THE VIRGINIA ATLANTIC COAST...CURRITUCK OUTER BANKS...AND PORTIONS OF THE LOWER CHESAPEAKE BAY. THE HIGH TIDE AT SEWELLS POINT THIS EVENING IS AT 1058 PM. FORECAST WATER LEVEL IS ABOUT 4.7 FT MLLW...OR ABOUT 1 TO 1.5 FT ABOVE NORMAL. THE HIGH TIDE AT DUCK THIS EVENING IS AT 906 PM. FORECAST WATER LEVEL IS ABOUT 5.9 FT MLLW...OR ABOUT 1.5 FT ABOVE NORMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES... AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Jun 5, 4:21 AM EDT, 21 minutes earlier.
Area forecast discussion, Jun 5, 4:21 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 AM EDT TUE JUN 5 2012
.SYNOPSIS...
LOW PRESSURE LINGERS OFF THE COAST TUESDAY AND WEDNESDAY AS WEAK
HIGH PRESSURE SLOWLY BUILDS SOUTH FROM THE GREAT LAKES. HIGH
PRESSURE BEGINS TO STRENGTHEN OVER THE OHIO VALLEY THURSDAY AND
FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LONGWAVE PATTERN ACROSS NORTH AMERICA CONTINUES TO AMPLIFY EARLY
THIS MORNING...WITH A DEEP TROUGH OVER THE EASTERN PORTION OF THE
CONTINENT AND A HIGH AMPLITUDE RIDGE OVER THE INTERIOR WEST. AN
ELONGATED VORTICITY MAXIMA IS PRESENTLY DROPPING SOUTH ACROSS THE
MID ATLANTIC AND THIS IS TRIGGERING SHOWERS ACROSS DE...EASTERN
MD...AND EASTERN VA. AT THE SURFACE...WEAK HIGH PRESSURE IS SITUATED
ACROSS THE NORTHERN GREAT LAKES...AND A BROAD AREA OF LOW PRESSURE
IS PRESENT ALONG A STALLED FRONTAL BOUNDARY OVER THE SOUTHEAST.
HIGH PRESSURE SLOWLY EXPANDS INTO THE NORTHEAST TODAY AND OOZES DOWN
THE MID ATLANTIC COAST BY THIS AFTERNOON. MEANWHILE...THE
AFOREMENTIONED VORTICITY MAXIMA CONTINUES TO ELONGATE AND DROP
SLOWLY SOUTHWARD. THIS COMBINED WITH LOW-LEVEL NE FLOW SHOULD RESULT
IN CONSIDERABLE CLOUD COVER TODAY...ESPECIALLY WEST. A HIGH POP
SITUATION IS NOT EXPECTED TODAY...ALTHOUGH CONDITIONS SHOULD REMAIN
UNSETTLED MUCH OF THE DAY. THE POP TREND FOR TODAY GENERALLY FOLLOWS
THE SREF...WHICH PROGRESSES FROM NE TO SW THROUGH THE DAY...AND IS
CAPPED AT 30 PERCENT. THE THERMODYNAMIC PROFILE SHOULD BE TOO STABLE
FOR THUNDER GIVEN NE FLOW AND LIMITED SURFACE HEATING DUE TO CLOUD
COVER. HIGH TEMPERATURES SHOULD RANGE FROM THE UPPER 60S N...TO THE
LOW 70S S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THE PATTERN REMAINS RATHER STAGNANT TONIGHT AND WEDNESDAY. THIS
SHOULD RESULT IN A PARTLY TO MOSTLY CLOUDY SKY. ANY SHOWERS SHOULD
MOVE OUT OF THE LOCAL AREA AND DISSIPATE TONIGHT AS THE BEST FORCING
DROPS TO THE SOUTH AND WEST. THIS MID-LEVEL FORCING WILL TRIGGER LOW
PRESSURE DEVELOPMENT OFF THE SOUTHEAST COAST WEDNESDAY. THIS WILL
PRODUCE STABLE EASTERLY FLOW OVER THE MID ATLANTIC WITH THE BEST
LOW-LEVEL CONVERGENCE OVER THE MOUNTAINS. GIVEN THIS SLIGHT CHANCE
POPS ARE FORECAST FOR MOST OF THE AREA...WITH LOW-END CHANCE FOR THE
EXTREME WESTERN AND NORTHERN PORTIONS. THUNDER IS GENERALLY NOT
EXPECTED ALTHOUGH THERE IS A MINIMAL CHANCE IF ENOUGH CLEARING
OCCURS OVER THE PIEDMONT. HIGH TEMPERATURES WILL REMAIN COOL FOR
JUNE WITH MAXIMA IN THE LOW TO MID 70S...AFTER MORNING LOWS IN THE
50S.
THE MID-LEVEL FLOW PATTERN BECOMES MORE NORTHWESTERLY THURSDAY AS
UPPER RIDGING BEGINS TO EXPAND AND BUILD OVER THE MISSISSIPPI
VALLEY. CONVECTIVE INSTABILITY SHOULD RETURN THURSDAY AFTERNOON AS
MID-LEVEL LAPSE RATES STEEPEN AND MAXIMUM TEMPERATURES RETURN TO THE
UPPER 70S TO AROUND 80. CONFIDENCE OF MEASURABLE RAIN REMAINS
LOW...BUT THERE WILL BE A MUCH BETTER CHANCE OF THUNDER COMPARED TO
TODAY AND WEDNESDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MAINLY QUIET WX WITH WARMING TEMPS IN STORE FOR THE LONG TERM
PERIOD. UPR-LVL TROF PRESENT ALONG THE EASTERN SEABOARD THIS WEEK
FINALLY PULLS OFFSHORE FRI. WILL MAINTAIN 20-30% POPS ASSOCIATED
WITH UPSTREAM ENERGY DIVING DOWN THE TROF THU NGT...BUT NOTICEABLE
LACK IN MOISTURE SHUD KEEP MOST AREAS DRY. HEIGHTS RISE THRU THE DAY
FRI AS UPR-LVL RIDGE BLDS OVR THE EASTERN CONUS...ALLOWING TEMPS TO
CLIMB INTO THE LOW TO MID 80S UNDER A MSTLY/PRTLY SNY SKY. SFC HI
PRES BLDS OVR THE REGION WITH THE WARMING TREND CONTINUING...HIGHS
IN THE MID 80S ON SAT AND APPROACHING 90 ON SUN. UPR-LVL RIDGE
REMAINS LOCKED IN PLACE FOR ERLY NEXT WEEK WITH DRY CONDS AND ABOVE
NORMAL TEMPS CONTINUING.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
STRNG UPR LO PRES OFF THE NEW ENGLAND CST WILL DRIFT ENE AND INTO
THET NRN ATLC TDY THRU THU. THIS WILL MAINTAIN CYCLONIC FLO AND
SPOKES OF SHRTWV ENERGY DROPPING ACRS THE REGION BRINGING A CHC
OF SCTD SHOWERS OR ISLTD TSTMS. EXPECT MAINLY VFR CONDITIONS THRU
THE PERIOD...BUT COULD RECEIVE MVFR CONDITIONS IN ANY PCPN THAT
MOVES THRU.
&&
.MARINE...
WEAK CAA SURGE HAS BEGUN OVR NORTHERN BAY ZONES AS OF 19Z...AND IS
EXPECTED TO PROGRESS SOUTH OVR THE NEXT FEW HRS. HAVE THEREFORE
CONTINUED WITH INHERITED SCA HAZARDS OVR THE BAY AND RIVERS THRU
THIS EVNG...WITH SCA CONTINUING THRU MID MRNG TUE AS A SECONDARY
SURGE IS EXPECTED ERLY TUE MRNG FOLLOWING A LULL IN THE WNDS OVRNGT.
WATER TEMPS IN THE 70S IN THE BAY AND RIVERS AND COOLING TEMPS ALOFT
WILL CONTINUE TO ALLOW FOR DECENT MIXING. NW WNDS WILL SLOWLY
TRANSITION TO N THEN NE. NOT EXPECTING WNDS TO REACH SCA THRESHOLDS
OVR THE SOUND. OVR COASTAL WATERS...SEAS WILL BLD FROM 3 TO 4 FT
THIS EVNG THEN 5-6 FT FROM NORTH TO SOUTH TNGT INTO TUE AS
NORTHEASTERLY SWELL INCREASES. 5 FT SEAS MAY PERSIST INTO TUE NGT
OVR PORTIONS OF THE COASTAL WATERS BUT WILL HOLD OFF FOR NOW ON
EXTENDING HAZARDS DUE TO UNCERTAINTY REGARDING SEAS TUE AFTN.
A RELAXING PRES GRADIENT AND WEAK SFC HI PRES OVR THE AREA WED AND
THU WILL LEAD TO SUB-SCA CONDS.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES ARE EXPECTED TO BE AROUND 1 TO 1.5 FT ABOVE NORMAL
DURING HIGH TIDE CYCLES THROUGH TUESDAY EVENING...DUE TO THE
COMBINATION OF A FULL MOON AND ONSHORE FLOW. THE LATEST
EXTRATROPICAL GUIDANCE HAS MINOR THRESHOLDS BEING MET OVER
PORTIONS OF THE ATLANTIC COAST SIDE OF THE LWR EASTERN SHORE...THE
VIRGINIA ATLANTIC COAST...CURRITUCK OUTER BANKS...AND PORTIONS OF
THE LOWER CHESAPEAKE BAY. WATER LEVELS DURING TUESDAY EVENINGS
HIGH TIDE WILL BE AROUND MINOR STAGE FOR SEVERAL LOCATIONS DURING
HIGH TIDE BASED ON THE LATEST MDL GUIDANCE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
WEDNESDAY FOR MDZ024-025.
NC...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
WEDNESDAY FOR NCZ017-102.
VA...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
WEDNESDAY FOR VAZ095-097>100.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
ANZ630>632-634-638.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ654-
656-658.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ650-
652.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...MAS
AVIATION...TMG
MARINE...MAS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 5, 4:27 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 427 AM EDT TUE JUN 5 2012 VAZ077-078-084>086-091-093-094-096-060830- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK- 427 AM EDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. MINOR TIDAL FLOODING IS POSSIBLE DURING HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-NCZ017-102-VAZ095-097>100-060830- INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- ACCOMACK-NORTHAMPTON VA- 427 AM EDT TUE JUN 5 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-NCZ012>016-030>032-VAZ048-049-060>076-079>083-087>090-092- 060830- DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-SOUTHAMPTON- 427 AM EDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ654-656-658-060830- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 427 AM EDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-060830- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 427 AM EDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-635>637-060830- CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- 427 AM EDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634-638-060830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 427 AM EDT TUE JUN 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY AND THE EASTERN JAMES RIVER. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:42 AM EDT | Coastal Flood Advisory | AKQ | Dorchester, Somerset, Wicomico, Worcester | 26 hr |
| Jun 4, 8:10 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Portsmouth, City of Suffolk | 50 min |
| Jun 5, 12:56 AM EDT | Small Craft Advisory | AKQ | 11 hr |
Nearby
Coastal Flood Statements in Virginia, 2012Coastal Flood Statements in Maryland, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.